Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sunken skin above eye
Sep 5, 2006

for sunken above eye, what are the main causes? will anti-wrinkles gel/cream,intake of bilberry supplement, intake of sufficient water able to do the trick?

Response from Dr. Wohl

Fat wasting around the eyes among persons receiving HIV therapy is well described and is often part of fat wasting of the limbs and cheeks.

The best remedy for this is to stop HIV meds that may be contributing to this, specifically, d4T (zerit). AZT has also been implicated in fat wasting but to a lesser extent. ONLY stop meds under the direction of your doctor who can presecribe an alternative to replace the stopped med.

There are reconstructive procedures that can be tried but there is less infor about their success around the eye area. Creams are unlikely to be effective. As a western trained white coat doc, I am ignorant of the benefits of supplements.

Please note, fat wasting can also occur as part of generalized wasting syndrome where fat and muscle are lost. For this problem, control of HIV is essential.

DW



Previous
What are these symptoms
Next
starting meds earlier

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement